Hail, Colfax
- When
- June 27, 4:48 PM MST
- Where
- Colfax County, 10 mi S of Raton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.755, -104.430
Recycled moisture from the widespread storms on the 26th helped trigger|isolated large hail reports over Northern New Mexico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Recycled moisture from the widespread storms on the 26th helped trigger|isolated large hail reports over Northern New Mexico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 27, 1:03 PM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 203 PM MDT WED JUN 27 2007 .DISCUSSION...THUNDERSTORMS CONTINUE TO BE MAIN FOCUS OF FORECAST. SHARP SURFACE MOISTURE GRADIENT FROM WEST TO EAST ACROSS THE STATE AGAIN TODAY. GRADIENT IS LESS PRONOUNCED IN MID LEVEL MOISTURE FIELDS AND ENOUGH JUICE IS PRESENT TO FUEL CONVECTION IN THE WEST AS EVIDENCED BY STORMS ALREADY FORMING OVER THE DIVIDE. EXPECT ALL OF THE HIGHER TERRAIN TO LIGHT UP AS USUAL FOR THE REST OF THE AFTERNOON THEN MOVE SOUTH OR SOUTHEAST TO LOWER ELEVATIONS THIS EVENING. NAM SOUNDINGS INDICATE MODEST DIRECTIONAL SHEAR OVER NORTH CENTRAL AREAS WHICH COULD COMBINE WITH DECENT INSTABILITY TO PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WIND GUSTS ROUGHLY BETWEEN 3 AND 8 PM. IN THE FAR EAST...HEATING HAS BEEN INHIBITED BY VEIL OF CIRRUS. WITH LOW LEVEL EASTNORTHEAST FLOW AND WEAKER UPPER LEVEL NORTHERLY FLOW...ENVIRONMENT NOT AS CONDUCIVE TO RAPID SOUTHWARD PROPAGATION AS WAS THE CASE LAST EVENING. HOWEVER...THUNDERSTORMS MAY LINGER OVER THE HIGHER TERRAIN FROM THE CENTRAL HIGH PLAINS INTO THE SOUTH CENTRAL SECTIONS PAST MIDNIGHT AS MOISTURE FEEDS IN FROM THE EAST. ALSO...THE PERSISTENT NE-E FLOW AT THE SURFACE COMBINED WITH THE CONVECTIVE OUTFLOWS COULD BRING ANOTHER GAP WIND EVENT TO THE RIO GRANDE VALLEY BY MID EVENING...BUT NOT AS STRONG AS LAST NIGHT. WITH THE RESURGENCE OF MOISTURE FROM ANOTHER EAST WIND...EXPECT SIMILAR AREAS TO SEE STORMS AGAIN THURSDAY. BOTH NAM AND GFS SHOW A STRONGER EASTERLY PUSH THURSDAY EVENING ALL THE WAY TO THE ARIZONA BORDER. WILL HAVE TO SEE IF THIS HELPS SUSTAIN CONVECTION IN THE WEST LONGER THU NGT AND/OR IF IT SEEDS FRIDAYS ACTIVITY. LIMITING FACTOR BY FRIDAY WILL BE EVER BUILDING UPPER RIDGE FORECAST TO ENVELOP THE NW TWO THIRDS OF THE STATE BY SUNDAY. FOR NOW WILL COUNT ON SOME REDUCTION IN THUNDERSTORM COVERAGE EACH DAY FROM FRIDAY THROUGH THE WEEKEND. IN THE LONGER TERM THE LATEST GFS SHOWS HIGH BUILDING SO FAR NORTH THAT SOUTHERN HALF OF THE STATE GETS INTO EASTERLY FLOW ALOFT...WHICH WOULD ALLOW GULF MOISTURE TO RIDE UP AGAINST THE SOUTH CENTRAL MOUNTAINS BY EARLY NEXT WEEK. HIGH TEMPERATURES MAY BE HELD CLOSER TO NORMAL BY INCREASED LOW LEVEL MOISTURE/THUNDERSTORMS THE NEXT COUPLE OF DAYS...BUT RECORD HIGHS WILL BE POSSIBLE ACROSS THE WEST THIS WEEKEND INTO EARLY NEXT WEEK...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 96 59 97 / 5 5 10 5 GALLUP.......................... 49 92 50 93 / 5 5 5 5 GRANTS.......................... 52 90 53 91 / 20 20 20 10 GLENWOOD........................ 62 93 64 96 / 10 20 20 10 CHAMA........................... 45 81 42 81 / 20 30 30 20 LOS ALAMOS...................... 54 79 51 86 / 50 30 40 20 RED RIVER....................... 42 73 47 74 / 60 50 30 30 TAOS............................ 51 83 50 87 / 60 30 40 20 SANTA FE........................ 57 82 52 86 / 50 30 40 20 SANTA FE AIRPORT................ 59 85 57 89 / 50 30 40 20 ESPANOLA........................ 57 88 56 94 / 40 30 40 20 ALBUQUERQUE HEIGHTS............. 67 90 67 93 / 50 20 40 20 ALBUQUERQUE VALLEY.............. 63 91 67 93 / 40 20 30 20 ALBUQUERQUE FOOTHILLS........... 64 89 64 94 / 50 20 40 20 ALBUQUERQUE WEST MESA........... 60 92 62 95 / 40 20 30 20 SOCORRO......................... 63 90 66 93 / 40 20 40 10 SANDIA PARK/CEDAR CREST......... 53 83 57 88 / 60 30 40 30 MORIARTY/ESTANCIA............... 55 83 61 88 / 60 30 40 30 CARRIZOZO....................... 62 85 65 91 / 50 30 40 10 RUIDOSO......................... 55 76 57 79 / 60 30 40 20 RATON........................... 51 81 51 85 / 40 20 30 10 LAS VEGAS....................... 53 78 52 83 / 50 40 40 20 ROY............................. 57 80 61 82 / 40 20 20 10 CLAYTON......................... 59 83 58 86 / 30 20 10 5 SANTA ROSA...................... 60 87 66 89 / 50 20 30 10 TUCUMCARI....................... 63 89 62 91 / 30 20 10 5 FORT SUMNER..................... 64 88 65 91 / 30 20 20 10 CLOVIS.......................... 62 87 62 88 / 20 10 10 5 PORTALES........................ 63 87 62 88 / 20 10 10 5 ROSWELL......................... 67 91 67 95 / 30 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 559 AM MDT WED JUN 27 2007 NMZ001>021-026-281200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 559 AM MDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING EAST OF THE CONTINENTAL DIVIDE TO THE TEXAS BORDER. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS AROUND 50 MPH...HAIL AROUND ONE HALF INCH IN DIAMETER AND HEAVY DOWNPOURS. A FEW THUNDERSTORMS COULD TURN SEVERE ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN...WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN COLFAX...MORA...SAN MIGUEL...TORRANCE...LINCOLN...GUADALUPE...DE BACA AND CHAVES COUNTIES. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
116 PM MDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 W VAUGHN 34.61N 105.26W
06/26/2007 M1.00 INCH GUADALUPE NM TRAINED SPOTTER
&&
DELAYED REPORT.
DPORTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MDT WED JUN 27 2007 NMZ004-272230- SANGRE DE CRISTO MOUNTAINS- 356 PM MDT WED JUN 27 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER NORTHERN TAOS COUNTY... AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF QUESTA TO EAGLE NEST. MOVEMENT WAS NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CERRO... ELIZABETHTOWN...LAMA...RED RIVER...SAN CRISTOBAL AND SUNSHINE VALLEY. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 449 PM MDT WED JUN 27 2007 NMZ004-005-272330- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 449 PM MDT WED JUN 27 2007 ...STRONG THUNDERSTORM MOVING OVER EXTREME NORTHWEST COLFAX COUNTY... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES EAST OF AMALIA. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL COLFAX COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT...RETRANSMITTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 449 PM MDT WED JUN 27 2007 NMZ004-005-272330- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 449 PM MDT WED JUN 27 2007 ...STRONG THUNDERSTORM MOVING OVER EXTREME NORTHWEST COLFAX COUNTY... AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES EAST OF AMALIA. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL COLFAX COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 PM MDT WED JUN 27 2007 NMZ005-007-280030- FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS- 541 PM MDT WED JUN 27 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER CENTRAL COLFAX COUNTY... AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF COKEDALE TO 6 MILES WEST OF ABBOTT. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MAXWELL...RATON CREWS AIRPORT...SUGARITE AND PORTIONS OF THE INTERSTATE 25 CORRIDOR. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The Pueblo radar (KPUX), 191 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30764, 30766, 30765.